Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 29, NWS Little Rock, AR

September 22, 2006Searcy County, Arkansas

NWS Little Rock, AR issued this tornado warning at Sep 22, 2006, 1:37 PM CDT for Searcy County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2006, 1:37 PM CDT (18:37 UTC)
Expired
Sep 22, 2006, 2:15 PM CDT
In force
38 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Searcy County, AR

The radar

The Little Rock radar (KLZK), 125 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 9:10 AM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 221837
TORLZK
ARC129-221915-
/O.NEW.KLZK.TO.W.0029.060922T1837Z-060922T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
137 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SEARCY COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 215 PM CDT

* AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES
  SOUTHWEST OF MARSHALL...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARSHALL...
  LESLIE...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHWESTERN ARKANSAS.

LAT...LON 3592 9293 3573 9294 3580 9262 3580 9242
      3607 9241 3607 9263

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 22, 12:48 PM CDT, 49 minutes earlier.

Area forecast discussion, Sep 22, 12:48 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1248 PM CDT FRI SEP 22 2006

.AVIATION...
SHOWERS AND THUNDERSTORMS DEVELOPING AS CLOUD COVER DISSIPATES. FOR
THE MOST PART...HELD OFF ON THUNDERSTORMS IN UNTIL AFTER 21Z EXCEPT
FOR HRO AND BPK. MAIN SHOW WILL BE LATER THIS AFTERNOON INTO THE
EVENING...WITH RAIN CONTINUING IN THE NORTH DURING THE OVERNIGHT
HOURS.
&&

.PREV DISCUSSION.../ISSUED 1239 PM CDT FRI SEP 22 2006/

UPDATE...
KLZK RADAR SHOWS CELL INITIATION IN NORTHWEST SECTOR OF CWFA.
INCREASED MAX TEMPERATURES FOR TODAY AS WELL AS DEW POINTS. DEW
POINTS HAVE CLIMBED INTO THE LOW TO MID 70S IN MOST AREAS NOW.
STRONG SOUTH AND SOUTHWEST FLOW CONTINUES ACROSS THE AREA AT THE
SURFACE. ATMOSPHERE IS PRIMED AND READY FOR THUNDERSTORM DEVELOPMENT
WITH SOME TORNADOES...ESPECIALLY NORTHWEST HALF OF THE AREA THIS
AFTERNOON.

PREV DISCUSSION.../ISSUED 320 AM CDT FRI SEP 22 2006/

DISCUSSION...
WARM FRONT CONTINUES TO MOVE NORTHWARD THROUGH CENTRAL ARKANSAS
ATTM...WITH ELEVATED STORMS BEHIND IT AND ONLY ISOLATED SHOWERS IN
THE WARM SECTOR. MOISTURE WILL CONTINUE TO INCREASE AS THE WARM
SECTOR ADVANCES NORTHWARD. SURFACE-BASED HEATING...ALONG WITH
OUTFLOW FROM PREVIOUS STORMS WILL ALLOW FOR RE-DEVELOPMENT
TODAY...WITH SEVERE STORMS ONCE AGAIN POSSIBLE.

GRADIENT BETWEEN 989 MB LOW IN THE PLAINS AND HIGH PRESSURE OVER THE
SOUTHEASTERN CONUS WILL PRODUCE GUSTY WINDS THROUGH THIS EVENING.
FOR THIS REASON...HAVE POSTED A LAKE WIND ADVISORY FOR THE ENTIRE
AREA THROUGH EARLY EVENING.

FRONT WILL MOVE INTO THE AREA ON SATURDAY...WITH MORE STORMS
DEVELOPING ALONG AND AHEAD OF THE SYSTEM. AGAIN...SOME STORMS
COULD BE SEVERE.

SEVERE THREAT BOTH DAYS WILL RUN THE GAMUT. STEEPENING LAPSE RATES
WILL INCREASE THE HAIL THREAT...WHILE INCREASING SHEAR AND
HELICITY WILL AID IN THE DAMAGING WINDS AND TORNADO THREAT.

FRONT LOOKS TO CLEAR THE AREA ON SUNDAY...WITH HIGH PRESSURE
PUSHING BACK INTO THE REGION. UPPER LEVEL FLOW WILL REMAIN ZONAL
TO NORTHWESTERLY...WITH TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL
MONDAY THROUGH FRIDAY. ANOTHER SYSTEM WILL AFFECT THE AREA AT MID-
WEEK...ONCE AGAIN BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE REGION.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 8 PM FRIDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

AVIATION...58
Hazardous weather outlook, Sep 22, 8:15 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 AM CDT FRI SEP 22 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
815 AM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY HAS BEEN POSTED FOR TODAY. SOUTH WINDS WILL
LIKELY GUST ABOVE 25 MPH.

THUNDERSTORMS IN ARKANSAS THIS MORNING WILL DIMINISH BY MIDDAY.
UNTIL THEN...AN ISOLATED SEVERE STORM OR TWO COULD OCCUR.

THUNDERSTORMS SHOULD BEGIN REDEVELOPING BY MID AFTERNOON IN WESTERN
ARKANSAS. THESE STORMS WILL INTENSIFY AND BECOME MORE NUMEROUS BY
THE EARLY EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE IN ALL
PARTS OF THE STATE. HOWEVER...IT APPEARS THAT THE GREATEST CHANCES
OF SEVERE WEATHER WILL BE IN NORTHERN AND WESTERN SECTIONS...
POSSIBLY EXTENDING INTO THE CENTRAL PART OF THE STATE. IN THESE
AREAS...A FEW TORNADOES WILL BE POSSIBLE...AND A FEW OF THE
THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE WIND GUSTS
EXCEEDING 75 MPH AS WELL AS LARGE HAIL. SOME THUNDERSTORMS ARE
LIKELY TO LINGER IN THE STATE ALL THE WAY INTO THE LATE NIGHT HOURS.
HOWEVER...CHANCES FOR SEVERE WEATHER SHOULD DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...SEVERE WEATHER WILL AGAIN BE POSSIBLE ACROSS ALL PARTS
OF THE STATE. THE MOST FAVORABLE TIME WILL BE FROM MIDDAY INTO THE
EVENING...BUT SOME SEVERE WEATHER COULD CONTINUE IN THE SOUTHEAST
HALF OF THE STATE AFTER MIDNIGHT. DAMAGING WINDS AND LARGE HAIL WILL
BE POSSIBLE...AND ISOLATED TORNADOES CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND AGAIN ON
SATURDAY.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

28

In the hours before

Local storm report, Sep 22, 7:40 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
740 AM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     BOGG SPRINGS            34.32N 94.42W
09/21/2006                   POLK               AR   CO-OP OBSERVER

            TIN OFF CHICKEN HOUSE.

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 10:04 PM CDTTornado WarningLZKPolk56 min
Sep 21, 11:04 PM CDTTornado WarningLZKMontgomery, Pike56 min
Sep 22, 12:04 AM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring56 min
Sep 22, 12:38 AM CDTSevere Thunderstorm WarningLZKCleburne, Independence52 min
Sep 22, 1:07 AM CDTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Saline53 min
Sep 22, 1:34 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Yell26 min
Sep 22, 2:38 AM CDTSevere Thunderstorm WarningLZKSaline37 min
Sep 22, 2:43 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more36 hr
Sep 22, 3:37 AM CDTSevere Thunderstorm WarningLZKPrairie23 min
Sep 22, 4:42 AM CDTSevere Thunderstorm WarningLZKWoodruff48 min
Sep 22, 4:45 AM CDTSevere Thunderstorm WarningLZKIzard, Stone45 min
Sep 22, 5:25 AM CDTSevere Thunderstorm WarningLZKIndependence, Stone35 min
Sep 22, 6:00 AM CDTSevere Thunderstorm WarningLZKIndependence, Sharp30 min
Sep 22, 12:55 PM CDTSevere Thunderstorm WarningLZKJohnson35 min
Sep 22, 1:10 PM CDTSevere Thunderstorm WarningLZKNewton50 min
Sep 22, 1:21 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Searcy39 min
Sep 22, 2:11 PM CDTSevere Thunderstorm WarningLZKBaxter34 min
Sep 22, 2:27 PM CDTSevere Thunderstorm WarningLZKFulton, Izard33 min
Sep 22, 2:34 PM CDTTornado WarningLZKBaxter, Izard, Stone26 min
Sep 22, 2:39 PM CDTTornado WarningLZKFulton51 min
Sep 22, 3:00 PM CDTTornado WarningLZKIzard, Sharp60 min
Sep 22, 3:42 PM CDTSevere Thunderstorm WarningLZKBoone48 min
Sep 22, 3:53 PM CDTTornado WarningLZKNewton52 min
Sep 22, 3:56 PM CDTTornado WarningLZKBoone34 min
Sep 22, 4:21 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery39 min
Sep 22, 4:44 PM CDTSevere Thunderstorm WarningLZKMarion, Searcy46 min
Sep 22, 4:53 PM CDTTornado WarningLZKSearcy37 min
Sep 22, 5:03 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline42 min
Sep 22, 5:06 PM CDTSevere Thunderstorm WarningLZKBaxter24 min
Sep 22, 5:14 PM CDTTornado WarningLZKBaxter31 min
Sep 22, 5:22 PM CDTTornado WarningLZKBaxter, Stone38 min
Sep 22, 5:41 PM CDTSevere Thunderstorm WarningLZKMarion34 min
Sep 22, 5:47 PM CDTTornado WarningLZKIzard43 min
Sep 22, 5:51 PM CDTSevere Thunderstorm WarningLZKBaxter24 min
Sep 22, 5:51 PM CDTSevere Thunderstorm WarningLZKBoone, Newton39 min
Sep 22, 6:00 PM CDTTornado WarningLZKNewton30 min
Sep 22, 6:16 PM CDTTornado WarningLZKBoone, Marion29 min
Sep 22, 6:20 PM CDTTornado WarningLZKJohnson25 min
Sep 22, 6:23 PM CDTTornado WarningLZKSharp52 min
Sep 22, 6:32 PM CDTTornado WarningLZKNewton28 min
Sep 22, 6:40 PM CDTTornado WarningLZKBaxter, Marion50 min
Sep 22, 6:50 PM CDTSevere Thunderstorm WarningLZKFulton55 min
Sep 22, 6:56 PM CDTTornado WarningLZKIzard49 min
Sep 22, 6:59 PM CDTSevere Thunderstorm WarningLZKNewton46 min

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.